Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 40, NWS Blacksburg, VA

June 10, 2014Smyth County, Tazewell County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2014, 7:40 PM EDT for Smyth County, Tazewell County, Virginia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 7:40 PM EDT (23:40 UTC)
Expired
Jun 10, 2014, 8:45 PM EDT
In force
65 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Smyth County, VA, Tazewell County, VA

The radar

The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WUUS51 KRNK 102340
SVRRNK
VAC173-185-110045-
/O.NEW.KRNK.SV.W.0040.140610T2340Z-140611T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
740 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 845 PM EDT

* AT 740 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER QUARRY...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  SALTVILLE...
  CHILHOWIE...
  QUARRY...
  ALLISON GAP...
  AND NEBO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3705 8179 3699 8142 3696 8138 3678 8169
      3687 8178
TIME...MOT...LOC 2340Z 235DEG 25KT 3685 8171 

HAIL...1.50IN
WIND...70MPH

$$

RAB
1 follow-up statement
237 
WWUS51 KRNK 110025
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
825 PM EDT TUE JUN 10 2014

VAC173-185-110045-
/O.CON.KRNK.SV.W.0040.000000T0000Z-140611T0045Z/
SMYTH VA-TAZEWELL VA-
825 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR
NORTHWESTERN SMYTH AND SOUTHWESTERN TAZEWELL COUNTIES...

AT 822 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS MOVING INTO THE 
WESTERN PORTION OF THE WARNING AREA FROM CLAYPOOL LAKE TO 
QUARRY...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SALTVILLE...
CHILHOWIE...
QUARRY...
ALLISON GAP...
AND NEBO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3705 8179 3699 8142 3696 8138 3678 8169
      3687 8178
TIME...MOT...LOC 0022Z 235DEG 25KT 3702 8141 

HAIL...1.00IN
WIND...60MPH

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:40 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 10, 7:40 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
740 PM EDT TUE JUN 10 2014

.SYNOPSIS...
LOW PRESSURE WAS OVER THE MID MISSISSIPPI VALLEY WITH A COLD
FRONT TRAILING INTO TEXAS AND A WARM FRONT EXTENDING ACROSS THE
OHIO VALLEY. THIS LOW WILL MOVE INTO THE GREAT LAKES BY LATE
WEDNESDAY. THE COLD FRONT WILL APPROACH THEN MOVE THROUGH THE
REGION ON THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 335 PM EDT TUESDAY...

UPPER LOW MOVES NORTHEAST THROUGH MISSOURI AND ILLINOIS AND BECOMES
AN OPEN WAVE BY LATE WEDNESDAY. FORECAST AREA STAYS IN BROAD
SOUTHWEST UPPER FLOW. AT THE SURFACE A WARM FRONT WILL MOVE NORTH
THROUGH THE OHIO VALLEY TONIGHT AND THE COUNTY WARNING AREA WILL
BE WELL WITHIN THE WARM SECTOR ON WEDNESDAY.

500 MB TEMPERATURES DROP SLIGHTLY ON WEDNESDAY WHICH WILL RESULT IN
LARGER MID LEVEL LAPSE RATES AND INCREASE THE INSTABILITY. RIGHT
REAR QUADRANT OF UPPER JET WILL ALSO BE ADVANCING INTO THE AREA BY
AFTERNOON AND WILL ENHANCE THE LIFT...ESPECIALLY OVER THE MOUNTAINS.

EXPECTING A MAJORITY OF ANY ONGOING THUNDERSTORMS TO DIMINISH
BETWEEN 00Z/8PM AND 03Z/11PM. THERE WILL BE A BREAK IN THE CHANCE OF
PRECIPITATION OVERNIGHT AND AGAIN WEDNESDAY MORNING. ONCE ATMOSPHERE
HEATS UP ON WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL AGAIN DEVELOP IN THE EARLY AFTERNOON.
TEMPERATURES WILL REMAIN MILD TONIGHT AND WITH LITTLE CHANGE IN THE
AIRMASS ON WEDNESDAY...WITH LEAN TOWARD WARMER MAV GUIDANCE FOR
AFTERNOON MAXIMUM TEMPERATURES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 250 PM EDT TUESDAY...

AREA OF LOW PRESSURE WILL MOVE ROUGHLY NEAR THE MISSISSIPPI
RIVER...THEN INTO THE OHIO VALLEY BY THE END OF THE WEEK. THE SYSTEM
WILL BE SHEARING AND WEAKENING...HOWEVER WHAT'S LEFT OF THE UPPER
LEVEL WAVE SHOULD SPAWN SHOWERS AND STORMS THROUGH THE REST OF THE
WEEK AS IT LIMPS EAST. SOMEWHAT DRIER AND COOLER AIR ARRIVES BY THE
WEEKEND...WITH BEST CHCS FOR PRECIP THROUGH EXTREME SW VA AND NW NC
AS THE DISTURBANCE MOVES OFF THE EAST COAST.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 250 PM EDT TUESDAY...

MEAGER SURFACE HIGH WILL ARRIVE IN A WEDGE POSITION BY SUNDAY ACROSS
NEW ENGLAND...KEEPING A SUPPLY OF COOLER AND DRIER AIR THROUGH MUCH
OF OUR REGION. SOME INSTABILITY WILL REMAIN ACROSS THE EXTREME SW
AND WITH SURFACE CONVERGENCE DUE TO WEAK SE WINDS...PRECIP CHCS WILL
REMAIN ACROSS THE FAR SW AND NW NC. AS THE SURFACE HIGH MOVES OFF
THE COAST...RETURN FLOW DELIVERS WARMER AND MORE HUMID AIR...LEADING
TO A WIDER SCATTERING OF SHOWERS AND STORMS BY THE BEGINNING OF NEXT
WEEK. H85 TEMPS MAY RETURN TO THE UPPER TEENS SOUTH OF WHAT LOOKS TO
BE A STATIONARY FRONT DRAPED ACROSS THE OHIO VALLEY AND MIDDLE
ATLANTIC BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 740 PM EDT TUESDAY...

SCATTERED MVFR/IFR SHOWERS AND THUNDERSTORMS ARE FORMING IN THE
UNSTABLE AIR ACROSS OUR REGION THIS EVENING INTO TONIGHT. GUSTY
WINDS AND HAIL ARE POSSIBLE WITH ANY OF THE STRONGER STORMS.
THUNDERSTORMS ARE LIKELY WEST OF I77 TONIGHT. BLF AND BCB HAVE
THE BEST CHANCE FOR THUNDERSTORMS DURING THE NEXT COUPLE OF HOURS.

MVFR FOG IS EXPECTED TONIGHT IN MOST LOCATIONS. HIGH CONFIDENCE
THAT AIRPORTS WHICH HAVE RAIN THIS EVENING INTO TONIGHT WILL HAVE
FOG OVERNIGHT. PATCHES OF MVFR CLOUD COVER IS POSSIBLE OVER THE
MOUNTAINS LATE TONIGHT BUT CONFIDENCE IS NOT AS HIGH.

UPPER LEVEL AREA OF LOW PRESSURE OVER THE MS VALLEY WILL SLOWLY
MOVE EAST THROUGH THURSDAY. THIS WILL RESULT IN SCATTERED TO
NUMEROUS SHOWERS/STORMS REGIONWIDE THE NEXT SEVERAL DAYS...WITH
GREATEST COVERAGE DURING THE LATE AFTERNOON AND EVENING. SOME
ORGANIZATION OF STORMS IS LIKELY WITH STORMS CLUSTERING TOGETHER
IN SHORT LINE SEGMENTS.

EXTENDED AVIATION DISCUSSION...

CONFIDENCE FOR WIDESPREAD SHOWERS AND STORMS DECREASES AFTER
THURSDAY AS THE UPPER LEVEL TROF MOVES OVERHEAD AND WEAKENS.
FROM FRIDAY INTO THE WEEKEND SHOWER/STORM ACTIVITY IS EXPECTED TO
BECOME MORE ISOLATED TO WIDELY SCATTERED WITH BETTER OPPORTUNITY
FOR GREATER COVERAGE OF VFR CONDITIONS FOR THE WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...KM
LONG TERM...KM
AVIATION...AMS/KK/PM
Hazardous weather outlook, Jun 10, 5:20 AM EDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
520 AM EDT TUE JUN 10 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-110930-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
520 AM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY
FOR AREAS ALONG AND EAST OF THE BLUE RIDGE WHERE TEMPERATURES
WILL BE THE WARMEST...PROMOTING THE STRONGEST STORMS. THE PRIMARY
THREAT WILL BE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON
WITH THE PRIMARY THREAT BEING DAMAGING WINDS. BY THURSDAY...STORMS
THAT DEVELOP WILL BE SLOWER MOVING WITH THE PRIMARY THREAT BEING
EXCESSIVE RAINFALL.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND AGAIN WEDNESDAY
AFTERNOON.

In the hours before

Special weather statement, Jun 10, 6:18 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
618 PM EDT TUE JUN 10 2014

VAZ010-012-013-102315-
BLAND VA-PULASKI VA-WYTHE VA-
618 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...
  NORTHWESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
  NORTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 715 PM EDT

* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR FAVONIA...MOVING TO THE NORTH AT 20 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROCKY GAP...
  WYTHEVILLE...
  BLAND...
  BASTIAN...
  AND HICKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3728 8109 3729 8102 3718 8089 3719 8088
      3719 8087 3717 8088 3715 8086 3717 8081
      3713 8075 3686 8115 3693 8127
TIME...MOT...LOC 2215Z 200DEG 17KT 3695 8117

RAB
Local storm report, Jun 10, 6:58 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             BLAND                   37.10N 81.12W
06/10/2014  E1.25 INCH       BLAND              VA   911 CALL CENTER

            HAIL FELL FOR UP TO 5 MINUTES AND STILL COVERED THE
            GROUND 10 MINUTES AFTER IT FELL.

&&

RAB
Local storm report, Jun 10, 7:12 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
712 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     2 SE CLAYTOR LAKE STATE 37.03N 80.61W
06/10/2014                   PULASKI            VA   911 CALL CENTER

            MULTIPLE TREES DOWN ON LITTLE RIVER DAM RD

&&

JVC
Local storm report, Jun 10, 7:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND DMG     2 SSW CLAYTOR LAKE STAT 37.02N 80.65W
06/10/2014                   PULASKI            VA   911 CALL CENTER

            MULTIPLE TREES DOWN ON LEAD MINE RD

&&

JVC
Local storm report, Jun 10, 7:17 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND DMG     3 SW CLAYTOR LAKE STATE 37.01N 80.66W
06/10/2014                   PULASKI            VA   911 CALL CENTER

            TREES DOWN ON CECILS CHAPEL RD

&&

JVC
Special weather statement, Jun 10, 7:33 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
733 PM EDT TUE JUN 10 2014

VAZ014-110015-
MONTGOMERY VA-
733 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 815 PM EDT

* AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR PRICES FORK...MOVING TO THE NORTHEAST AT
  15 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BLACKSBURG...
  PRICES FORK...
  WALTON...
  MERRIMAC...
  AND MC DONALDS MILL.

THIS INCLUDES VIRGINIA TECH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3734 8027 3731 8026 3714 8048 3717 8054
      3719 8053 3720 8051 3721 8052 3728 8049
      3730 8046 3735 8035 3737 8033
TIME...MOT...LOC 2328Z 207DEG 13KT 3719 8049

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 10:39 PM EDTSpecial Weather StatementRNKAmherst51 min
Jun 10, 3:28 PM EDTSpecial Weather StatementRNKFranklin62 min
Jun 10, 4:02 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania58 min
Jun 10, 4:07 PM EDTSpecial Weather StatementRNKAppomattox53 min
Jun 10, 4:12 PM EDTSpecial Weather StatementRNKCarroll, City of Galax63 min
Jun 10, 4:24 PM EDTSevere Thunderstorm WarningRNKCarroll36 min
Jun 10, 4:47 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Pulaski, Wythe58 min
Jun 10, 5:18 PM EDTSevere Thunderstorm WarningRNKFloyd, Patrick37 min
Jun 10, 5:29 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford46 min
Jun 10, 5:31 PM EDTSpecial Weather StatementRNKGrayson44 min
Jun 10, 5:48 PM EDTSpecial Weather StatementRNKPulaski42 min
Jun 10, 6:18 PM EDTSpecial Weather StatementRNKBland57 min
Jun 10, 6:24 PM EDTSevere Thunderstorm WarningRNKBland, Wythe66 min
Jun 10, 6:30 PM EDTSevere Thunderstorm WarningRNKBland, Smyth, Wythe60 min
Jun 10, 7:02 PM EDTSevere Thunderstorm WarningRNKBland, Giles47 min
Jun 10, 7:24 PM EDTSevere Thunderstorm WarningRNKGiles51 min
Jun 10, 7:30 PM EDTSevere Thunderstorm WarningRNKBland, Smyth, Tazewell, Wythe45 min
Jun 10, 7:33 PM EDTSpecial Weather StatementRNKMontgomery42 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.